C.R. BARD, INC. (BASD) -3006260740 PowerPort ClearVUE Slim Implantable Port, ChronoFlex Single-Lumen, Kit, 8F; Port & Catheter, Implanted, subcutaneous, Intravascular
Back to Search Results |
| Catalog Number |
1618000 |
| Medical Device Problem Codes |
Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Tachycardia (2095); Thrombosis/Thrombus (4440); Bacteremia (4846)
| Date of Event |
02/05/2017
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported through the litigation process that a patient underwent a port placement on (b)(6) 2016, via the left subclavian vein for breast cancer chemotherapy.It was reported that approximately one year and seven days later, on (b)(6) 2017, the patient was diagnosed with an infected venous access port, streptococcus bacteremia, tachycardia, and deep venous thrombosis.Approximately three days later, on (b)(6) 2017, the port was subsequently removed.However, the current status of the patient is unknown.
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported through the litigation process that a patient underwent a port placement on (b)(6) 2016, via the left subclavian vein for breast cancer chemotherapy.It was reported that approximately one year and seven days later, on (b)(6) 2017, the patient was diagnosed with an infected venous access port, streptococcus bacteremia, tachycardia, and deep venous thrombosis.Subsequently, on (b)(6) 2017, the port was removed.However, the current status of the patient is unknown.
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.The investigation is inconclusive for the reported unspecified infection, bacteremia, tachycardia and thrombosis/thrombus as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (device, method).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.